MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4), captures the reportable event of brush detached.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used for epigastric discomfort in the stomach during an endoscopic retrograde cholangiopancreatography (ercp) procedure and biliary brush examination performed on (b)(6) 2022.During preparation, it was found that there was a gap on the tip of the brush.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code a0501 captures the reportable event of brush detached.Block h10: investigation results an rx cytology brush was received for analysis, and a visual inspection of the returned device revealed the handle returned disassembled as the blue knob was unscrewed.In addition, the working length was bent, and the brush was used based on residue noted.Microscope inspection of the returned device revealed that the tip of the brush was in good condition.No other problems were noted the reported event of brush detached was not confirmed because the results of the analysis performed showed that the brush was in good condition.Most likely procedural factors as handling of the device, the technique used by the physician during initial use, set-up, or shortly thereafter could have affected its condition and caused the working length kink and handle disassembly.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected and the most probable root cause for the failures found during analysis (working length - bent/kinked) is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used for epigastric discomfort in the stomach during an endoscopic retrograde cholangiopancreatography (ercp) procedure and biliary brush examination performed on (b)(6) 2022.When the physician examined the medical devices before procedure, the tip was damaged and notched.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15590070
Report Number3005099803-2022-05837
Device Sequence Number20627871
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0027421629
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight68 KG